MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-060470
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b pro code (product code): lit, dqy.Device evaluated by mfr.: the device was returned for analysis.As per the instructions for use (ifu), this device is compatible with a 0.035 inch (0.89 mm) guidewire.The guidewire used by the customer was not returned for analysis.The investigator successfully loaded the device on to a boston scientific 0.035 inch guidewire without issue.A visual examination of the returned device found that the balloon had been inflated.No issues were noted with the balloon material.A visual examination of the markerbands identified no issues.Both markerbands were present and undamaged in the correct position on the shaft.A visual and tactile examination found no kinks or damage to the shaft and tip of the device.
 
Event or Problem Description
It was reported that the balloon became stuck with wire.The 90% stenosed target lesions was located in the moderately tortuous and severely calcified vessel in the forearm.A 6.0mm x 40mm x 75cm athletis pta balloon dilatation catheter was advanced for dilation.During the procedure, the balloon became stuck with a 0.035 non-boston scientific guidewire.The guidewire was removed from the catheter outside the body.The procedure was completed with another of the same device.No complications were reported.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18981986
Report Number2124215-2024-17705
Device Sequence Number6570795
Product Code LIT
UDI-Device Identifier08714729973799
UDI-Public08714729973799
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39347-060470
Device Catalogue Number39347-060470
Device Lot Number0032858852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/29/2024
Initial Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: RADIFOCUS 0.035
Patient SexUnknown